Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Criticality for Schrödinger type operators based on recurrent symmetric stable processes


Author: Masayoshi Takeda
Journal: Trans. Amer. Math. Soc. 368 (2016), 149-167
MSC (2010): Primary 60J45; Secondary 60J75, 31C25
DOI: https://doi.org/10.1090/tran/6319
Published electronically: April 3, 2015
MathSciNet review: 3413859
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mu $ be a signed Radon measure on $ \mathbb{R}^1$ in the Kato class and consider a Schrödinger type operator $ \mathcal {H}^{\mu }=(-d^2/dx^2)^{\frac {\alpha }{2}} + \mu $ on $ \mathbb{R}^1$. Let $ 1\leq \alpha <2$ and suppose the support of $ \mu $ is compact. We then construct a bounded $ \mathcal {H}^{\mu }$-harmonic function uniformly lower-bounded by a positive constant if $ \mathcal {H}^{\mu }$ is critical. Moreover, we show that there exists no bounded positive $ \mathcal {H}^{\mu }$-harmonic function if $ \mathcal {H}^{\mu }$ is subcritical.


References [Enhancements On Off] (What's this?)

  • [1] M. Aizenman and B. Simon, Brownian motion and Harnack inequality for Schrödinger operators, Comm. Pure Appl. Math. 35 (1982), no. 2, 209-273. MR 644024 (84a:35062), https://doi.org/10.1002/cpa.3160350206
  • [2] Sergio Albeverio, Philippe Blanchard, and Zhi Ming Ma, Feynman-Kac semigroups in terms of signed smooth measures, Random partial differential equations (Oberwolfach, 1989) Internat. Ser. Numer. Math., vol. 102, Birkhäuser, Basel, 1991, pp. 1-31. MR 1185735 (93i:60140)
  • [3] R. M. Blumenthal and R. K. Getoor, Markov processes and potential theory, Pure and Applied Mathematics, Vol. 29, Academic Press, New York-London, 1968. MR 0264757 (41 #9348)
  • [4] Krzysztof Bogdan and Tomasz Byczkowski, Potential theory of Schrödinger operator based on fractional Laplacian, Probab. Math. Statist. 20 (2000), no. 2, Acta Univ. Wratislav. No. 2256, 293-335. MR 1825645 (2002a:31002)
  • [5] K. J. Brown, C. Cosner, and J. Fleckinger, Principal eigenvalues for problems with indefinite weight function on $ {\bf R}^n$, Proc. Amer. Math. Soc. 109 (1990), no. 1, 147-155. MR 1007489 (90m:35140), https://doi.org/10.2307/2048374
  • [6] K. J. Brown and A. Tertikas, The existence of principal eigenvalues for problems with indefinite weight function on $ {\bf R}^k$, Proc. Roy. Soc. Edinburgh Sect. A 123 (1993), no. 3, 561-569. MR 1226617 (94i:35136), https://doi.org/10.1017/S0308210500025889
  • [7] Zhen-Qing Chen, Gaugeability and conditional gaugeability, Trans. Amer. Math. Soc. 354 (2002), no. 11, 4639-4679 (electronic). MR 1926893 (2003i:60127), https://doi.org/10.1090/S0002-9947-02-03059-3
  • [8] Zhen-Qing Chen, $ L^p$-independence of spectral bounds of generalized non-local Feynman-Kac semigroups, J. Funct. Anal. 262 (2012), no. 9, 4120-4139. MR 2899989, https://doi.org/10.1016/j.jfa.2012.02.011
  • [9] E. B. Davies, Heat kernels and spectral theory, Cambridge Tracts in Mathematics, vol. 92, Cambridge University Press, Cambridge, 1989. MR 990239 (90e:35123)
  • [10] Masatoshi Fukushima, Yoichi Oshima, and Masayoshi Takeda, Dirichlet forms and symmetric Markov processes, Second revised and extended edition, de Gruyter Studies in Mathematics, vol. 19, Walter de Gruyter & Co., Berlin, 2011. MR 2778606 (2011k:60249)
  • [11] R. K. Getoor, Transience and recurrence of Markov processes, Seminar on Probability, XIV (Paris, 1978/1979) Lecture Notes in Math., vol. 784, Springer, Berlin, 1980, pp. 397-409. MR 580144 (82c:60131)
  • [12] T. Kato, Perturbation Theory for Linear Operators, Springer-Verlag, Berlin-Heidelberg-New York, (1984).
  • [13] D. Kim and K. Kuwae, On analytic characterizations of gaugeability for generalized Feynman-Kac functionals, to appear in Trans. Amer. Math. Soc.
  • [14] Kazuhiro Kuwae, Stochastic calculus over symmetric Markov processes without time reversal, Ann. Probab. 38 (2010), no. 4, 1532-1569. MR 2663636 (2011m:60241), https://doi.org/10.1214/09-AOP516
  • [15] Minoru Murata, Positive solutions and large time behaviors of Schrödinger semigroups, Simon's problem, J. Funct. Anal. 56 (1984), no. 3, 300-310. MR 743843 (85j:35050), https://doi.org/10.1016/0022-1236(84)90079-X
  • [16] Yōichi Ōshima, Potential of recurrent symmetric Markov processes and its associated Dirichlet spaces, Functional analysis in Markov processes (Katata/Kyoto, 1981) Lecture Notes in Math., vol. 923, Springer, Berlin, 1982, pp. 260-275. MR 661629 (85k:60107), https://doi.org/10.1007/BFb0093047
  • [17] Daniel Revuz and Marc Yor, Continuous martingales and Brownian motion, 3rd ed., Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 293, Springer-Verlag, Berlin, 1999. MR 1725357 (2000h:60050)
  • [18] Martin L. Silverstein, Symmetric Markov processes, Lecture Notes in Mathematics, Vol. 426, Springer-Verlag, Berlin-New York, 1974. MR 0386032 (52 #6891)
  • [19] Barry Simon, Large time behavior of the $ L^{p}$ norm of Schrödinger semigroups, J. Funct. Anal. 40 (1981), no. 1, 66-83. MR 607592 (82i:81027), https://doi.org/10.1016/0022-1236(81)90073-2
  • [20] Peter Stollmann and Jürgen Voigt, Perturbation of Dirichlet forms by measures, Potential Anal. 5 (1996), no. 2, 109-138. MR 1378151 (97e:47065), https://doi.org/10.1007/BF00396775
  • [21] Masayoshi Takeda, Asymptotic properties of generalized Feynman-Kac functionals, Potential Anal. 9 (1998), no. 3, 261-291. MR 1666887 (2000a:60049), https://doi.org/10.1023/A:1008656907265
  • [22] Masayoshi Takeda, Exponential decay of lifetimes and a theorem of Kac on total occupation times, Potential Anal. 11 (1999), no. 3, 235-247. MR 1717103 (2000i:60084), https://doi.org/10.1023/A:1008649623291
  • [23] Masayoshi Takeda, $ L^p$-independence of the spectral radius of symmetric Markov semigroups, Stochastic processes, physics and geometry: new interplays, II (Leipzig, 1999) CMS Conf. Proc., vol. 29, Amer. Math. Soc., Providence, RI, 2000, pp. 613-623. MR 1803452 (2002a:47070)
  • [24] Masayoshi Takeda, Conditional gaugeability and subcriticality of generalized Schrödinger operators, J. Funct. Anal. 191 (2002), no. 2, 343-376. MR 1911190 (2003e:60176), https://doi.org/10.1006/jfan.2001.3864
  • [25] Masayoshi Takeda, Large deviation principle for additive functionals of Brownian motion corresponding to Kato measures, Potential Anal. 19 (2003), no. 1, 51-67. MR 1962951 (2003k:60060), https://doi.org/10.1023/A:1022417815090
  • [26] Masayoshi Takeda, $ L^p$-independence of spectral bounds of Schrödinger type semigroups, J. Funct. Anal. 252 (2007), no. 2, 550-565. MR 2360927 (2008i:60128), https://doi.org/10.1016/j.jfa.2007.08.003
  • [27] Masayoshi Takeda, A large deviation principle for symmetric Markov processes with Feynman-Kac functional, J. Theoret. Probab. 24 (2011), no. 4, 1097-1129. MR 2851247, https://doi.org/10.1007/s10959-010-0324-5
  • [28] Masayoshi Takeda and Yoshihiro Tawara, A large deviation principle for symmetric Markov processes normalized by Feynman-Kac functionals, Osaka J. Math. 50 (2013), no. 2, 287-307. MR 3080801
  • [29] Masayoshi Takeda and Kaneharu Tsuchida, Differentiability of spectral functions for symmetric $ \alpha $-stable processes, Trans. Amer. Math. Soc. 359 (2007), no. 8, 4031-4054 (electronic). MR 2302522 (2008a:35045), https://doi.org/10.1090/S0002-9947-07-04149-9
  • [30] Masayoshi Takeda and Toshihiro Uemura, Subcriticality and gaugeability for symmetric $ \alpha $-stable processes, Forum Math. 16 (2004), no. 4, 505-517. MR 2044025 (2005d:60124), https://doi.org/10.1515/form.2004.024
  • [31] Z. Zhao, A probabilistic principle and generalized Schrödinger perturbation, J. Funct. Anal. 101 (1991), no. 1, 162-176. MR 1132313 (93f:60116), https://doi.org/10.1016/0022-1236(91)90153-V

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 60J45, 60J75, 31C25

Retrieve articles in all journals with MSC (2010): 60J45, 60J75, 31C25


Additional Information

Masayoshi Takeda
Affiliation: Mathematical Institute, Tohoku University, Aoba, Sendai, 980-8578, Japan
Email: takeda@math.tohoku.ac.jp

DOI: https://doi.org/10.1090/tran/6319
Received by editor(s): July 24, 2013
Received by editor(s) in revised form: October 24, 2013
Published electronically: April 3, 2015
Additional Notes: The author was supported in part by Grant-in-Aid for Scientific Research (No. 22340024 (B), Japan Society for the Promotion of Science.
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society